MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDSTITCH DEVICE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SPEEDSTITCH DEVICE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number OM-7000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, when the surgeon was using the speedstitch gun for capsule closure in the hip and upon removing the device from the patient the shaft of the speedstitch device would pull off and remain in the cannula.The surgeon would just grab the piece sticking out of cannula and remove by hand.A backup device was available to complete the procedure with no significant delay or other complications.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that during hip arthroscopy, when the surgeon was using the speedstitch gun for capsule closure and upon removing the device from the patient, the shaft of the speedstitch broke and disassembled from hand piece and remained in the cannula.The surgeon would just grab the piece sticking out of cannula and removed it by hand.A backup device was available to complete the procedure with no significant delay or other complications.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the instructions for use found statements related to complaint event.A review of risk management files found that the reported failure was documented appropriately.Visual inspection of the device revealed that the barrel is completely detached from handle.The tube is bent.Functional evaluation revealed that the device was unable to be functionally tested due to the bent tube.The complaint was verified as the device's barrel was detached.Factors, which may have contributed to the reported complaint include: 1) excessive force.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SPEEDSTITCH DEVICE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10717541
Report Number3006524618-2020-00903
Device Sequence Number3345724
Product Code GAT
UDI-Device Identifier00817470001402
UDI-Public00817470001402
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOM-7000
Device Catalogue NumberOM-7000
Device Lot NumberH107550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 09/27/2020
Supplement Date Received by Manufacturer10/20/2020
11/25/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date11/10/2020
12/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;